Very Bad reaction to Duloxetine

pattismith

Senior Member
Messages
3,880
@valentinelynx

I had a trial with Duloxetine for burning pains.

It was efficient for that and also for my head pain after some time and an initial worsening.

The doc wanted me to take 30 mg a day the first week and then 60mg a day.

I wasn't able to take more than 7.5 mg a day because of the side effects!!

He thought I couldn't get any good effect on my SFN at that dose but he was wrong.

I also had very bad effects that are supposed to be rare or never observed:

-gastroesophageal reflux
-neutropenia 1050/mm3 after 3 weeks
-acute pain around my joints, I believe it could be polyenthesitis because I had it previously and it improved quickly under NSAID.

I'm glad I didn't take the full dose I was told to, and that I did hematologic supervision.:D

If I had done the way he wanted I probably have ended with a neutropenia sepsis in an emergency room at a time the covid crisis is storming...:meh:
 
Last edited:

Judee

Psalm 46:1-3
Messages
4,104
Location
Great Lakes
Had a doctor put me on that for Fibro but the side effects that I read about sounded horrific so I only tried two pebbles out of the cap and had instant rot gut that became an IBS flair for a week and a half plus a migraine for three days. It's very strong stuff.

High dose Prohealth D3 (I try to take 50K/wk) +K2+Vit C got rid of 75% of my body pains so I never tried that medicine again.

Sorry you're going through all that. Heard withdrawal is just as bad too. :(

Also I've heard that thiamine or it's synthetic form benfotiamine can be good for neuropathy.
 
Last edited:

valentinelynx

Senior Member
Messages
1,310
Location
Tucson
@valentinelynx

I had a trial with Duloxetine for burning pains.

It was efficient for that and also for my head pain after some time and an initial worsening.

The doc wanted me to take 30 mg a day the first week and then 60mg a day.

I wasn't able to take more than 7.5 mg a day because of the side effects!!

He thought I couldn't get any good effect on my SFN at that dose but he was wrong.

I also had very bad effects that are supposed to be rare or never observed:

-gastroesophageal reflux
-neutropenia 1050/mm3 after 3 weeks
-acute pain around my joints, I believe it could be polyenthesitis because I had it previously and it improved quickly under NSAID.

I'm glad I didn't take the full dose I was told to, and that I did hematologic supervision.:D

If I had done the way he wanted I probably have ended with a neutropenia sepsis in an emergency room at a time the covid crisis is storming...:meh:

Wow! Just reemphasizes the importance of caution with medications in our patient group(s). The SNRIs are an interesting set of drugs with powerful, wide-ranging effects (as you have observed!). The "mechanism of action" proposed for these things (increasing serotonin and norephinephrine in the synapse) is absurdly oversimplified. That may be an initial effect, but neurons compensate for acute changes by altering their behavior, perhaps producing more or less of the neurotransmitters in question. And, of course, there are effects on systems other than the CNS. Given the experiences of many patients of devastating symptoms on attempting to discontinue these things (also true of SSRIs), I think they should be used with great caution rather than dispensed like candy. Thanks for sharing your experience @pattismith